Alert archive / Nebraska / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 33, NWS North Platte, NE

May 20, 2024Garfield County, Loup County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 20, 2024, 10:34 PM CDT for Garfield County, Loup County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2024, 10:34 PM CDT (03:34 UTC)
Expired
May 20, 2024, 11:15 PM CDT
In force
41 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Garfield County, NE, Loup County, NE

The radar

The North Platte radar (KLNX), 112 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2024-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 248 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2024-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
248 J/kg
Mixed-layer CIN
-191 J/kg
Mixed-layer LCL
1142 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
296 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted.

672 
WUUS53 KLBF 210334
SVRLBF
NEC071-115-210415-
/O.NEW.KLBF.SV.W.0033.240521T0334Z-240521T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1034 PM CDT Mon May 20 2024

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Eastern Loup County in north central Nebraska...
  Western Garfield County in north central Nebraska...

* Until 1115 PM CDT.

* At 1034 PM CDT, a severe thunderstorm was located 7 miles north of
  Taylor, moving northeast at 30 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Taylor, Calamus Reservoir State Recreation Area, Homestead Knolls
  Campground, Virginia Smith Dam, Horseshoe Bend Lake, Hannamon Bayou
  Campground, Nunda Shoal Campground, Deverre, Valley View Flat
  Campground, and Carson Lake.

This includes Highway 183 between mile markers 123 and 140.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If on or near Calamus Reservoir, get away from the water and move 
indoors or inside a vehicle. Remember, lightning can strike out to 
15 miles from the parent thunderstorm. Move to safe shelter now! Do 
not be caught on the water in a thunderstorm.

&&

LAT...LON 4182 9899 4174 9945 4195 9954 4209 9925
      4209 9914
TIME...MOT...LOC 0334Z 241DEG 24KT 4188 9943 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Snively
1 follow-up statement
740 
WWUS53 KLBF 210354
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
1054 PM CDT Mon May 20 2024

NEC071-115-210415-
/O.CON.KLBF.SV.W.0033.000000T0000Z-240521T0415Z/
Loup NE-Garfield NE-
1054 PM CDT Mon May 20 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR EASTERN LOUP AND WESTERN GARFIELD COUNTIES...

At 1054 PM CDT, a severe thunderstorm was located over Calamus
Reservoir State Recreation Area, or 8 miles northwest of Burwell,
moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Calamus Reservoir State Recreation Area, Homestead Knolls Campground,
Virginia Smith Dam, Horseshoe Bend Lake, Hannamon Bayou Campground,
Nunda Shoal Campground, Deverre, Valley View Flat Campground, and
Carson Lake.

This includes Highway 183 between mile markers 136 and 138.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If on or near Calamus Reservoir, get away from the water and move 
indoors or inside a vehicle. Remember, lightning can strike out to 
15 miles from the parent thunderstorm. Move to safe shelter now! Do 
not be caught on the water in a thunderstorm.

&&

LAT...LON 4182 9899 4177 9928 4200 9943 4209 9925
      4209 9914
TIME...MOT...LOC 0354Z 247DEG 20KT 4188 9923 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Snively

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 9:30 PM CDT, 1 hour 4 minutes earlier. Its key messages:

  • An all hazards severe weather situation including flooding appears likely tonight.
  • Tornado potential appears to be focused south of Interstate 80.
  • Very strong winds aloft and dry air moving in from Colorado will support the potential for very large hail and wind gusts 75 mph or stronger. This is most likely along and south of Interstate 80.
  • The flood potential appears to be focused along and south of Interstate 80 including Custer county.
Area forecast discussion, May 20, 9:30 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
930 PM CDT Mon May 20 2024

.KEY MESSAGES...

- An all hazards severe weather situation including flooding
  appears likely tonight.

- Tornado potential appears to be focused south of Interstate 80.

- Very strong winds aloft and dry air moving in from Colorado will
  support the potential for very large hail and wind gusts 75 mph
  or stronger. This is most likely along and south of Interstate
  80.

- The flood potential appears to be focused along and south of
  Interstate 80 including Custer county.

&&

.MESOSCALE...
Issued at 929 PM CDT Mon May 20 2024

A cold front has sagged south into the central Sandhills this
evening and as of 9 PM CT, this feature was oriented from south
of Alliance, to south of Thedford, to near Ord Nebraska. Low
level easterly winds were present south of the front from the
I-80 corridor into northern Kansas. Currently two areas of
potential severe modes are anticipated across the far southern
Sandhills and southwestern Nebraska. First: A tandem of
supercell thunderstorms is currently just west of Yuma County
Colorado. This activity may touch Chase, Hayes and Frontier
counties over the next 2 to 5 hours. Tornado potential is
highest in these areas. Second: The tornado threat will
diminish further north toward Interstate 80. However, the threat
for very large hail and intense wind gusts up to 80 MPH remain
possible. The latest WoFS initiates convection just west of Lake
McConaughy in the next hour and translates this east along I-80
over the next 2 to 4 hours. Composite reflectivity indicates
some bowing segments traversing along and south of I-80.
Ensemble probabilities for hail > 1" in diameter are near 100%
from Perkins and Chase counties, east to southern Lincoln, Hayes
and Frontier counties. SW Nebraska needs to monitor the weather
situation closely into the early overnight hours!

&&

.SHORT TERM /THROUGH TUESDAY NIGHT/...
Issued at 342 PM CDT Mon May 20 2024

All eyes are on the progress of a sfc low across the Colo Rockies
this afternoon. The sfc low should move on to the plains early
this evening setting up return moisture into Nebraska. An upper
level plume of subtropical moisture across the srn Rockies this
afternoon will move over Nebraska tonight raising the specter of
heavy rain as storms repeat across swrn Nebraska. The HRRR has
been predicting storm development near Denver 21-22z this
afternoon. This lead storm will move east along a predicted
stationary front across swrn Nebraska with more storms
developing across the cntl high Plains to move through swrn
Nebraska overnight. Arrival time in swrn Nebraska for the lead
storm is 02-03z this evening and all hazards are possible with
this storm.

A disturbance across srn ID this afternoon will move east and set
off a second area of thunderstorms across the Panhandle this
evening. These storms will generally be elevated or post-frontal
mainly posing a large or very large hail threat.

Jet stream winds will be very strong, 50-70kts at h300mb, with deep
layer shear well above 50kts. The MLCAPE will be confined to srn
Nebraska and the BRN south of Interstate 80 is generally less than
25 tonight. This would seem to suggest isolated sfc based severe
storm coverage but repeat storms shown by the CAMs increases
coverage to scattered along and south of I-80.

Storms over swrn Nebraska will be ingesting subtropical moisture
aloft and a mix of very dry air from the southwest and moist air
from the southeast. This is the basis for the SPC 75 mph+
significant wind gust threat. The very strong deep layer shear
supports the 2+ inch hail threat.

The risk of upscale storm growth leading to an organized "high end"
wind event across swrn Nebraska is uncertain; the CAMs don't show
it. The CAMs do show the cap weakening and storms developing across
cntl Nebraska late this evening. One or both of the storm
complexes across wrn Nebraska are expected to merge over cntl
Nebraska forming large complex of thunderstorms lasting
overnight.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Issued at 342 PM CDT Mon May 20 2024

Two more storm systems are in the forecast Thursday and Sunday.
Chance-likely POPs for thunderstorms are in place Thursday
night. High-end chance POPs are in place for the system Sunday.

The models are in very good agreement tracking a system across nrn
British Columbia through the nrn Plains Thursday night into Friday.
The focus for storms Thursday evening is a cold front moving through
wrn Nebraska. The GFS and ECM show the front lighting up along and
east of highway 83 near or after 00z Thursday evening.

Another system across the Bering Sea this afternoon could track
through the nrn Plains Sunday setting off thunderstorms across wrn
and ncntl Nebraska.

Both systems will be operating in a strongly sheared environment
featuring h500mb winds around 50kts and instability appears to be
limiting storm coverage. A check on the GFS in CONRAD in Bufkit
shows potential for severe weather Thursday nonetheless. The
situation next Sunday is beyond the reach of Bufkit and the ECM is
fairly quiet in terms of QPF.

&&

.AVIATION /00Z TAFS THROUGH 00Z TUESDAY/...
Issued at 623 PM CDT Mon May 20 2024

Multiple aviation weather concerns exist through the forecast
period, including thunderstorms, low ceilings, and gusty winds.
Storm coverage will rapidly increase this evening and continue
into the night, with some becoming severe with large hail and/or
50 kt wind gusts. Torrential rain will also significantly limit
visibility. Ceilings will likely drop into IFR category
overnight, then gradually lift tomorrow midday. Meanwhile, east
winds transition to northeast and eventually northwest and gust
20+ kts outside any thunder.

&&

.HYDROLOGY...
Issued at 1116 AM CDT Mon May 20 2024

The HRRR suggests repeating storms across swrn and scntl
Nebraska tonight which will likely be supercellular. This could
lead to 3 inches of rainfall. A single storm putting down 1.5
inches in less than an hour isn't a big problem but the second
storm of the same caliber a few hours later would probably cause
flooding.

The RAP model viz Bufkit suggests deep moisture extending to
300 mb will be in place supporting heavy rainfall and it is
worth noting satellite shows an expansive plume of subtropical
moisture feeding in through the srn Rockies and Mexico. Some of
this moisture will be drawn into a developing upper low across
Nebraska tonight.

The h850-700mb moisture transport in the RAP model is perhaps modest
but the theta-e advection looks strong. Winds at h850mb are very
modest at just 10-20kts so this doesn't appear to be a blockbuster
heavy rain event. Moisture availability and repeating storms are the
basis for a Flood Watch across swrn and scntl Nebraska tonight. The
watch outline generally follows the 100 percent probability of 1
inch of rain in 12hr shown by the HREF.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Tuesday morning for NEZ038-057>059-069>071.

&&

MESOSCALE...Buttler
SHORT TERM...CDC
LONG TERM...CDC
AVIATION...Snively
HYDROLOGY...CDC
Hazardous weather outlook, May 20, 4:25 PM CDT, 6 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
425 PM CDT Mon May 20 2024

NEZ004>010-022>029-035>038-056>059-069>071-094-212130-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
425 PM CDT Mon May 20 2024 /325 PM MDT Mon May 20 2024/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Rest of this afternoon and Tonight.

Rain and thunderstorm chances increase quickly Monday evening
including the threat for severe weather. Large hail up to baseball
size and damaging wind gusts near 75 mph are the main concerns though
a tornado or two cannot be ruled out. The areas most prone to these
hazards are south of Highway 92 and west of Highway 183. A damaging
wind threat may potentially last into early Tuesday morning for
central Nebraska.

All thunderstorms will be capable of heavy rain with potential for
brief periods of one inch per hour rain rates. While widespread
flash flooding is not anticipated, localized flooding as well as
rises on area streams and rivers are possible. As such, a Flood
Watch has been issued for portions of southwest Nebraska through
Tuesday morning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The threat for locally heavy rain will continue through Tuesday
morning, mainly for areas east of Highway 61. Rain and thunderstorms
are expected to taper off during the afternoon hours Tuesday. Event
total rainfall amounts of 1 to 2 inches are likely with localized
amounts approaching 3 inches possible.

Additional thunderstorm development is possible Tuesday evening west
of Highway 83, but no severe weather is expected at this time.

Rain and thunderstorms are again likely late Thursday into Friday.
Currently, the threat for severe weather with this activity is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed, mainly this evening and
late tonight across southwest and central Nebraska. The public is
encouraged to submit reports of observed severe weather to the NWS
North Platte office.

In the hours before

Special weather statement, May 20, 8:23 PM CDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service North Platte NE
823 PM CDT Mon May 20 2024

NEZ007-010-210145-
Holt NE-Boyd NE-
823 PM CDT Mon May 20 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HOLT AND SOUTH
CENTRAL BOYD COUNTIES THROUGH 845 PM CDT...

At 823 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles north of O'Neill, moving northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Spencer Dam, Redbird State Wildlife Management Area, and Midway.

This includes the following highways...
 Highway 281 between mile markers 192 and 212.
 Highway 12 near mile marker 127.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4255 9868 4263 9887 4286 9867 4277 9841
TIME...MOT...LOC 0123Z 220DEG 28KT 4265 9873

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Snively
Special weather statement, May 20, 9:17 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service North Platte NE
817 PM MDT Mon May 20 2024

NEZ022-056-057-210300-
Deuel NE-Garden NE-Keith NE-
817 PM MDT Mon May 20 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN KEITH...
SOUTHEASTERN GARDEN AND NORTHEASTERN DEUEL COUNTIES THROUGH 900 PM
MDT...

At 817 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Lewellen, or 12 miles southeast of Oshkosh, moving
northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lewellen, Ash Hollow State Historical Park, Bluewater Battlefield
State Historical Park, Windlass Hill, and Clear Creek State Wildlife
Management Area.

This includes Highway 92 between mile markers 115 and 120.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 200 AM MDT for the Panhandle
of and southwestern Nebraska.

&&

LAT...LON 4113 10220 4119 10232 4148 10225 4138 10196
TIME...MOT...LOC 0217Z 212DEG 18KT 4124 10223

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Snively
Special weather statement, May 20, 9:54 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service North Platte NE
954 PM CDT Mon May 20 2024

NEZ026-027-038-210330-
Loup NE-Custer NE-Blaine NE-
954 PM CDT Mon May 20 2024

...A STRONG THUNDERSTORM WILL IMPACT WESTERN LOUP...NORTH CENTRAL
CUSTER AND SOUTHEASTERN BLAINE COUNTIES THROUGH 1030 PM CDT...

At 954 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Brewster, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Milburn, Milburn Diversion Dam State Wildlife Management Area,
Almeria Meadow State Wildlife Management Area, and Almeria.

This includes Highway 183 between mile markers 131 and 134.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4166 9977 4182 9994 4208 9968 4189 9932
TIME...MOT...LOC 0254Z 224DEG 24KT 4181 9978

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Snively
Special weather statement, May 20, 9:57 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service North Platte NE
957 PM CDT Mon May 20 2024

NEZ026-037-038-210330-
Custer NE-Blaine NE-Logan NE-
957 PM CDT Mon May 20 2024

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL LOGAN...
NORTHWESTERN CUSTER AND SOUTH CENTRAL BLAINE COUNTIES THROUGH 1030 PM
CDT...

At 957 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Arnold, or 20 miles east of Stapleton, moving
northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Anselmo and Linscott.

This includes Highway 2 between mile markers 244 and 259.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 300 AM CDT for west central
Nebraska.

&&

LAT...LON 4144 10019 4161 10032 4182 9997 4169 9967
TIME...MOT...LOC 0257Z 227DEG 33KT 4158 10015

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Snively
Special weather statement, May 20, 10:28 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service North Platte NE
1028 PM CDT Mon May 20 2024

NEZ009-027-028-038-210400-
Loup NE-Custer NE-Garfield NE-Rock NE-
1028 PM CDT Mon May 20 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ROCK...LOUP...
SOUTHWESTERN GARFIELD AND NORTHERN CUSTER COUNTIES THROUGH 1100 PM
CDT...

At 1027 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Taylor, moving northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Taylor, Calamus Reservoir State Recreation Area, Homestead Knolls
Campground, Virginia Smith Dam, Horseshoe Bend Lake, Hannamon Bayou
Campground, Almeria, Nunda Shoal Campground, Deverre, Valley View
Flat Campground, and Kent Diversion Dam State Wildlife Management
Area.

This includes Highway 183 between mile markers 121 and 143.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4168 9948 4192 9966 4214 9930 4187 9897
TIME...MOT...LOC 0327Z 232DEG 29KT 4187 9948

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Snively
Special weather statement, May 20, 10:29 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service North Platte NE
1029 PM CDT Mon May 20 2024

NEZ026-027-038-210400-
Loup NE-Custer NE-Blaine NE-
1029 PM CDT Mon May 20 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LOUP...NORTH
CENTRAL CUSTER AND SOUTHEASTERN BLAINE COUNTIES THROUGH 1100 PM
CDT...

At 1029 PM CDT, Doppler radar was tracking a strong thunderstorm over
Anselmo, or 18 miles northwest of Broken Bow, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Merna, Anselmo, Victoria Springs State Recreation Area, Lillian,
Milburn, Walworth, and Gates.

This includes the following highways...
 Highway 2 between mile markers 253 and 270.
 Highway 92 between mile markers 264 and 273.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4144 9994 4166 9999 4180 9961 4151 9951
TIME...MOT...LOC 0329Z 253DEG 25KT 4161 9986

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Snively

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 8:23 PM CDTSpecial Weather StatementLBFBoyd22 min
May 20, 9:17 PM CDTSpecial Weather StatementLBFDeuel43 min
May 20, 9:54 PM CDTSpecial Weather StatementLBFLoup36 min
May 20, 9:57 PM CDTSpecial Weather StatementLBFBlaine33 min
May 20, 10:28 PM CDTSpecial Weather StatementLBFLoup32 min
May 20, 10:29 PM CDTSpecial Weather StatementLBFCuster31 min
May 20, 10:43 PM CDTSevere Thunderstorm WarningLBFCuster, Loup47 min
May 20, 10:46 PM CDTSpecial Weather StatementLBFRock44 min
May 20, 10:53 PM CDTSpecial Weather StatementLBFLincoln37 min
May 20, 11:03 PM CDTSevere Thunderstorm WarningLBFCuster27 min
May 20, 11:14 PM CDTSevere Thunderstorm WarningLBFGarfield, Holt, Wheeler46 min
May 20, 11:16 PM CDTSpecial Weather StatementLBFLincoln44 min
May 20, 11:23 PM CDTAreal Flood AdvisoryLBFLincoln5 hr
May 20, 11:27 PM CDTSevere Thunderstorm WarningLBFLincoln33 min
May 20, 11:29 PM CDTSevere Thunderstorm WarningLBFCuster, Garfield, Loup19 min
May 20, 11:47 PM CDTSpecial Weather StatementLBFBrown43 min
May 20, 11:55 PM CDTSevere Thunderstorm WarningLBFWheeler35 min
May 20, 11:58 PM CDTSpecial Weather StatementLBFLincoln47 min
May 21, 12:32 AM CDTSpecial Weather StatementLBFRock28 min
May 21, 12:34 AM CDTSpecial Weather StatementLBFHayes41 min
May 21, 12:40 AM CDTSpecial Weather StatementLBFLincoln35 min
May 21, 12:41 AM CDTSevere Thunderstorm Warning Considerable damage threatLBFChase, Hayes49 min
May 21, 12:56 AM CDTSpecial Weather StatementLBFKeya Paha34 min
May 21, 1:04 AM CDTAreal Flood AdvisoryLBFChase, Hayes3 hr
May 21, 1:14 AM CDTSpecial Weather StatementLBFLogan46 min
May 21, 1:24 AM CDTSevere Thunderstorm Warning Considerable damage threatLBFFrontier, Hayes66 min
May 21, 1:26 AM CDTFlash Flood WarningLBFChase, Hayes3 hr
May 21, 1:35 AM CDTAreal Flood AdvisoryLBFLincoln3 hr
May 21, 1:53 AM CDTFlash Flood WarningLBFHayes3 hr
May 21, 2:05 AM CDTSevere Thunderstorm WarningLBFFrontier, Hayes, Lincoln55 min
May 21, 2:22 AM CDTSpecial Weather StatementLBFCuster53 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.